1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
First Direct Evidence of Neuroinflammation - 'Encephalitis' - in ME/CFS
A small study with just nine patients has captured the attention of patients and researchers alike after reporting direct evidence of inflammation in the brain of ME/CFS patients. The finding was one of the highlights picked out by Professor Anthony Komaroff in his IACFS/ME...
Discuss the article on the Forums.

Feeling bad with valcyte... need input

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by copi2k, May 9, 2013.

  1. copi2k

    copi2k

    Messages:
    17
    Likes:
    9
    hey there,

    i started taking valcyte in dec. 2013... first i run 3x450 valcyte a day.. but couldnt tolerate this.. so i backed off a little and am now running at1x450mg a day since 3 months... (had to stop in february because of some serious stomach issues).

    Im really feeling out ouf it at the moment.. since 1 month.. i have new symptoms which i can't figure out if they bad or good.

    On some days, like today, i have some bad headache.. i have go to the toilet every 3 hours, im pale... and my psych is going crazy.. some panic attack stuff etc.
    im really concerned about the new symptoms.. i dont know if it is die off or a side effect of the valcyte.

    im taking the valcyte for CMV... the titers are going down.. in dec 2013 i had titers at 60, 2 month ago they were at 30... im going to check again in 2 weeks.

    is it normal that you feel like crap while taking the valcyte???
  2. copi2k

    copi2k

    Messages:
    17
    Likes:
    9
    Edit: The bad feeling is coming and going.. ok i didnt fee well or "normal" since 4 years.. you know what im talking about..

    today for example i felt pretty good in the morning, i took my lthyroxin..and everything was ok. things got bad at 2pm... more bad at 4pm... so i went to bed 1 hour ago.. now the bad headache is gone.. im feeling better.. i didnt even take my valcyte today...
  3. vamah

    vamah Senior Member

    Messages:
    574
    Likes:
    643
    Washington , DC area
    I have had ups and downs with valcyte and it is difficult to know if it is from the disease itself (in my case HHV-6) or the die-off. You may need something for detox to help your body get rid of all the crap from killing off the CMV. I just ordered something called "micronized zeolite" that was recommended to me as being good for detox. I will post and let you know if it is helping me. I have read other people saying that LDN (you can seach on that, there are a lot of posts on the forum) has helped them handle valcyte, but that is a prescription so I have decided to try non-prescription suppliments first (I have only been on valcyte for about 10 weeks). Another good suppliment for detox is chlorella, but you have to take A LOT of it.
  4. SOC

    SOC Moderator and Senior Member

    Messages:
    5,283
    Likes:
    6,240
    USA
    Antivirals like Valcyte do not kill off the virus, they stop it from replicating. Therefore, there should be no "die-off" reaction. However, many people have an exacerbation of symptoms which is thought to be an IRIS-like reaction, similar to that seen in HIV patients when they first take antiretrovirals. It has to do with the immune system coming back online, I believe. (IRIS = Immune Reconstitution Inflammatory Syndrome)

    There are a number of reasons you might be feeling bad with Valcyte. Many people have a hard time with it. Part of it could be an IRIS-like reaction, but it could also be a reaction to the medication itself. It has some serious possible side effects. You should talk to your doctor about your problems. Make sure you are getting the proper testing for potentially fatal side effects, too.

    If it's any consolation, it is very common to feel like crap for at least part of your time on Valcyte. I spent 10 weeks in and out of bed after about 4 months on Valcyte. After that I felt a lot better, though.
    heapsreal likes this.
  5. Blue

    Blue

    Messages:
    26
    Likes:
    37
    Germany
    I don't know anything about Valcyte, just saw you mentionend L-Thyroxine - propably for Hashimoto's? Have you checked your thyroid levels recently? Maybe the Valycte had an influence on your thyorid hormones. I just went in a hyperfunction myself due to an immune suppressant and I didn't know what was going on till the thyroid was checked. Hyperfunction can make bad symptoms.

See more popular forum discussions.

Share This Page